Tuesday, May 12, 2009

A Hodge-Podge of a Hullabaloo

Today was sort of a mix of things.
First I went to the endocrinologist's.
Actually, I went to the pediatrician's.

That's the thing that makes me angry about my age.
I feel like I'm 20, and yet I have to get my blood pressure taken with the "big girl's" cuff.
All because I'm 16.

Of course, most of the doctors I go to are normal doctors, but almost all endocrinologists in Nevada refuse to take people under 18. So you have to pick and choose where you can.

The damn place was called "The Peds". Pronounced "peeds" apparently.
Seriously? Was I at a night club, or a doctor's office?
With all that being said, my doctor was really nice.
He didn't draw blood because he said that my medicines would mess with the results, so he went off of my symptoms and my old blood tests.
He even felt my arm pits!
That was uncomfortable. I was thinking "I hope you wash your hands as soon as you leave the room."
So, he diagnosed me. And what he diagnosed me with pissed me off.
Why? Because I diagnosed MYSELF with it last year, and everyone said "Noooo, noooo. That's not what it is! No way!"

What do I have? Polycystic Ovarian Syndrome. PCOS.
It's super complicated and hard to explain, so I'll make it simple.
Insulin spikes, cysts form on ovaries, cysts cause spike in testosterone.
Testosterone makes me sweat, get acne, be aggressive, and grow hair weird places.
And it's... wait for it... untreatable! Yay being screwed for life!
Plus I'm sort of a man, because I'm super manly with my elevated testosterone.
*flexes* See the manliness?

The best part are my only options to end the sweating.
I can
A) Take a medicine that turns my hands and feet orange and BURNS OFF MY SKIN so that I can't SWEAT FROM IT. His words, not mine.
B) Get the nerves in my hands and feet surgically clipped off.
C) Botox.

While having my skin turn orange and then burn itself off sounds fun, I think I'm going to pass.
Sound good? Yeah, sounds good.After that we went to Jersey Mikes and got some subs. I really love a good sandwich every now and then.
I'm too lazy to make them myself.
Who has time to cut the bread, spread on the condiments, blah blah blah blah blah.

Then we went to my psychiatrist. Busy ass day for my health, huh?
I told him what happened with the Cymbalta, so he gave me Pristiq. I'm starting it tomorrow morning.
I then told him that lately I've been feeling angry very easily, and that I lash out and can't control myself.
Most of this is aimed at Drew. I get angry for no reason.
Cameron bought him a video game, and I got angry because I thought Cameron was trying to upstage me and that Drew would like him better now.
Truth me told, it's a rational fear. This whole bromance thing is getting out of hand.

So he gave me something called Risperidone to take along with the Pristiq and Trazodone.
I just looked up Risperidone.
It's an anti-schizophrenic/bipolar medicine.
The voice in my head is telling me I don't need that medicine.
What's one of the side-effects of Risperidone?
Anxiety.
The whole reason I went to the psychiatrist in the first place.

So I'm on 3 different anti-depressants, all for different things.
I have a headache, I'm tired, and apparently my ovaries look like someone had a bitchin' party on them.
So, I'm going to go to sleep.
Fair enough, right?

Oh, and Drew read the open letter.
Think he's getting it. Now for him to text consistently... hmm... new letter, here I come...
Oh, and for kicks let's look back at the picture of me the night I took Cymbalta.
I saw it earlier and went WHAT HE HELL HAPPENED TO ME?
I looked awful.
But it's funny as hell, because you can SEE that that medicine was messing me up.
I look schizophrenic, standing on the street corner asking the voices in my head if we've collected enough money.
My eyes especially. The medicine gave me crazy eyes.

12 comments:

Kristina P. said...

That is a busy day! A lot of women actually have PCOS. It's funny, because when I posted about my hairy neck wattle, I got many comments saying I should get that checked out, but I don't really have any of the other symptoms.

And hopefully the combination of the medications will balance each other out so you won't get all the negative side effects with each one.

Jillene said...

I was going to say the same thing about the medication as Kristina did. Hopefully they all balance each other out.

I have a friend with PCOS. She is really struggling with it right now. Not a fun thing--I'm really sorry that you have it.

Carmen said...

That's a lot of meds! Be careful! I hope they all work out for you! :\

That.Girl said...

Definately be careful of all those meds...

Sorry to hear about the PCOS. I have a friend with that, but she doesn't seem to be having all those problems with it. In fact, she said the doctor put her on Yaz or something like that that made her periods more regular and all that...

Liz said...

Sorry to hear about the PCOS. I know several people that have it.

I hope everything works out with the meds.

Bobby G said...

I agree w/ be careful; w/ the meds, drug interaction can be a BITCH! Sorry to her about the PCOS, hang in there sister!

Wendyburd1 said...

My sister has that cyst thing, she says she can feel cysts forming.

Did the doc mention why he was starting you off on 3 meds at once? How will he know which one is working and if any side effects, which is the one that is causing it.??

Sarah said...

What a drag! Don't worry about the new meds saying they're for bi-polar/ schizophrenia...lots of meds are used for different things, you are not crazy :) I am not trying to down play ANYTHING you are going through (I was 16 once and it wasn't that long ago...plus you are super mature) but just keep in mind that much of what you feel is 150% normal for 16. I was a basket case! Hopefully when you look back on it you will be able to smile, I think most people do.

heyLyss09 said...

Hmm...that's why they invented Metformin! PCOS is totally treatable. I'm shocked that your Dr. didn't mention this medication.

Grand Pooba said...

Talk about taking a mental health day! I've heard of the whole botox thing in the armpits and it just makes me giggle. I wonder if it gets rid of the wrinkles in your pits too.

Hang in there chica!

Yaya said...

What?? You have PCOS? Oh honey, that is not good news. A lot of woman who have miscarriages have that. :( :( :(
Although now that you know it you'll realize it and when you go to have babies you'll demand your dr to put you on progesterone. Yup, that's right, you'll get to use the suppositories like me. Fun stuff.

I hated still going to the Ped til I was 18. 'Ped'-nightclub, lol!

SO said...

Sorry about the PCOS. That does not sound fun. Good luck with the meds I hope they work out for you.

Related Posts Plugin for WordPress, Blogger...